Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
redsfan14

Oily Skin Help - Certain Dri Anti Perspirant?

Recommended Posts

Hi all,

I'm new to the boards here but have done plenty of reading on this website over the past few years. Here's my question. What does everyone think of the possibility of applying Certain Dri Anti Perspirant to the face in order to reduce skin oiliness. I'm currently on tretinoin gel, but am getting tired of dealing with this issue. My entire face and ears are covered with oil almost immediately after waking up. I've seen the other thread on using Certain Dri, but I wanted to get more feedback. Do you think this is safe to use in combination with the tretinoin gel??

Thanks everyone!!!!

Link to comment
Share on other sites

No way, too strong to be used on the face. If you read the label, it profoundly says not to use near eyes/face.

Plus aluminium chloride (active ingredient in anti-perspirants) is probably comedogenic.

Link to comment
Share on other sites

* This is an edit. Mrs. Grape doesn't live here anymore.

Cya, the Org.

Edited by Mrs. Grape
Link to comment
Share on other sites

According to the website it actually helps shrink the pores. Id make sure to be careful not to get it near my eyes and nose. Im mainly looking to deal with my cheeks and forehead. I know it says to not use more than once every few days. Unfortunately the gel isn't the issue. I've literally tried everything to fix the problem. Even went on a course of accutane which worked great while I was on it, but 2 weeks after finishing, right back to square one. Any other ideas??

Link to comment
Share on other sites

I would never EVER put antipersperant on your face. They're full of aluminum which is (when put on your skin) absorbed directly into your blood stream.

I used aluminum based sticks for years and 5 years ago I got a small skin tag in my arm pit. I've shaved it off before (gross I know) but it's always grown back. After researching the effects of alumnium I got a natural deoderant 3 months ago and my skin tag fell off within 3 days and never grew back.

Apparently just one of the many side effects of alumnium deoderant, which also includes cancer.

Link to comment
Share on other sites

* This is an edit. Mrs. Grape doesn't live here anymore.

Cya, the Org.

Edited by Mrs. Grape
Link to comment
Share on other sites

Hey,

I don't have anything too much too say on this topic, but differentiating between oil and sweat is important, especially if you are seeing a doctor/Dermatologist for your skin.

My skin produces oil, and maybe a lot but more so all the time and constantly, and it doesn't stop.

Antiperspirant is like how everyone has been saying for sweat, and I actually use the anti-antiperspirant roll-on, as a friend of mine gave me some which i was thankful for, as i don't use deodorant anymore, it simply stinks. It's also a great option to use rollon, as every time i use deoderant, it makes my clothes feel more dirty and need to be cleaned a lot more/less time to be worn by me, and the oil and smell combined becomes gross - so this could be a tip to everyone that using rollons could help you stress less with the layer of clothing on your skin, feeling greasy or queasy throughout the day.

When i have seen my doctor i had told him about my skin and he was like "Sweat" and im like no, oil.

I know what you are thinking but, because i have thought too maybe an anti-perspirant would be good to use like as a sheet or a non-greasy yet wet kind of substance that would dissolve oil - been there done that(similar to powders and lotions and such).

In my situation, right now I am on something similar to accutane/Roaccutane and it's working for me, it has reduced my oily skin by a lot, and I am a lot happier for it. You need to get blood checks every month or so, just to make sure everything inside is functioning correctly.

If i do find something that reduces oil for me, like a cream or something I will let you know and be right on here spreading the good news lol!

Otherwise like others have said also, don't use the aluminum one, use the aluminium free one instead!

PLUS, check out Avon, they are selling the mens under arm Roll-ons antiperspirant for like $1.50 where i am, for 85ml. I bought like 20 bottles - i would check it out if any guy uses rollons.

Good luck with it all!

Link to comment
Share on other sites

I was on 80 mg of accutane for about 4 months. It was perfect while I was on it, but then 2 weeks after my cycle everything came back.

I've thought about skincare products causing the oily skin, but while I was on accutane I literally put nothing on my face besides moisturizer, so that would have given my skin time to recover. Also my ears are incredibly oily too which rules out skincare products because I dont wash my ears lol.

I too was skeptical about the reducing pore size, but thats what their product information states. That issue is irrelevant thought, I just saw the idea on an old forum on this site where people claimed to have success and thought I would get more opinions on it.

I do think the issue is hormonal though. Unfortunately I cant take spiro or androgen inhibitors because I am a guy.

Link to comment
Share on other sites

* This is an edit. Mrs. Grape doesn't live here anymore.

Cya, the Org.

Edited by Mrs. Grape
Link to comment
Share on other sites

I had the extreme oiliness problem for probably a year or so before the accutane. Its actually better not post tane than it was before, but still enough of a problem to where its uncomfortable and gross feeling. What does everyone think about low dose long term use of accutane? I know doctors prescribe accutane according to a cumulative dose. So in theory, 4 months on 80 mg is = is the same as 16 months on 20 mg. The only risk ive read is increased risk of bone calcification. Anyone have experience with low does long term accutane use??

Link to comment
Share on other sites

* This is an edit. Mrs. Grape doesn't live here anymore.

Cya, the Org.

Edited by Mrs. Grape
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×